Q: I started using both Propecia (finasteride) and Rogaine for roughly the past 15 weeks. In the last month I’ve been experiencing pain in my left testicle area. At first I thought this may be due to Varicocele; however, after some quick internet searches I thought it may also be the Propecia. The pain doesn’t seem to be in the testicle itself as much as the surrounding veins on the left side. What should I do? — B.L., Houston, TX
A: Your symptoms are the classic ones of a varicocele, namely pain on the left side that is adjacent to the testicle. Symptoms of finasteride would more likely be bilateral, although the discomfort does not need to be in the testicle itself. If your symptoms are worse at the end of the day when you have been standing, and less in the AM when you first arise, these suggest a varicocele.
In your pain is consistently worse towards the end of the day, I would see a urologist, as surgical intervention might be warranted, particularly if it is affecting sperm counts – which should be checked as part of the evaluation.
If this is not the case, then stop finasteride for a least a month and see if the symptoms subside. If they do go away off finasteride, I would not take the medication again. If the symptoms persist off finasteride, I would still see a urologist.
Copy and paste this URL into your WordPress site to embed
Copy and paste this code into your site to embed